I've noticed i retain a lot of water, and i've seen a lot of discussions about lantus vs. levemir, which i've never even heard of. does anyone know the difference btwn. the two? why one would be prescribed over the other?
I've been on Lantus since May 2008 and I can't say that its had an effect on me, granted its been hard to get the weight off but I also have PCOS so that effects weight loss to start with as does being in menopause. I'm down 6 pounds from the start of this year or 10 pounds since May of 08, but hay it might be a slow loss at least its going down in the right direction.
I was told when I was put on Lantus that I might gain weight till the right dosage was found for me, but I started on 10 unit and now am on 50 units and its not had an effect on my weight that I know of (might be part of the reason for it being harder to get it off or it might not, I don't really know).
hmmm... i feel like i retain water easier. especially in my legs. i take 12 units a day now. i was never told anything about weight gain, but it seems like there are quite a few postings regarding lantus and weight gain. thank you for your response :D
Hmmm I find this very interesting, I have gained enormous amount of weight, fluid, am on Furosemide for fluid retention, have been on Lantus twice daily for two years now since heart surgery, leg breaks etc I am also menopausal, but unable to exercise due to my right leg not healing properly and now is twisted out!!!!
Weight is a major factor for me, and has also increased my depression! What a sad sack I am !!!!
It's hard for me to tell as I noticed I retain some water weight now after the birth of my child 5 years ago (also in my legs, it seems), and I am now 43... so it could be a perimenopausal thing. However, the one thing I have noticed since my diagnosis as T1 almost a year ago (anniversary June 7th) is that I've gained 15 lbs! Granted I was a pretty thin when I was diagnosed, but my diet is not high carb at all and it helped me bring my A1C down quickly. So... I'm not sure what is going on but I do hate both the water retention and whatever weight I've gained. Hoping to get a handle on this because I DON'T want to get any larger.
All insulins can cause weight gain. I am given to understand by reading that excess insulin is stored as fat - a problem I had before I became diabetic. I have a large cyst on my pancreas and that used to cause hyperinsulinism (I was producing way too much insulin when eating - causing hypos after and it was years before this was diagnosed - I had to go to Latvia to find this out because doctors would not test here in the UK) The answer was to eat more slow release carbs and follow a diabetic diet (namely no sweets, eat healthy and more of it!) and I got a lot better and lost weight. They did warn me that I would become diabetic, which stupidly I ignored and then about 8 or 9 years later I began to lose weight so fast that I went down to 6 stones! I looked emaciated. Doctors again missed it for 10 years and I was diagnosed by accident while in hospital for another cyst on my spleen!
I was put on lantus and then levemir and being over sensitive to the human insulins (and therefore forever hypo) and put on some weight, but not a lot.
As for why they prescribe? Who knows. I suspect it is for financial gain.
No! I've been on Lantus since the Fall of 2006 and haven't gained any weight from using it. I was on a month supply of Levemir recently that my Endo gave me to try out. It worked Well for me also. I switched back to my Lantus to use the rest of it up. Lantus treated me pretty Good and I prefer not to waste. I filled my prescription for Levemir, so I'll be going back on it soon.
It would have been enough to just post this once, repetitive messages just don't look very good. And believe me, my fashion sense is seriously wanting, if I can tell it doesn't look good, then it doesn't look good.
We’ve partnered with Novo Nordisk to ask, “Do You Know Diabetes?“ When you take this 2 minute quiz about the importance of getting screened for diabetes, Novo Nordisk will make a donation to Diabetes Hands Foundation programs like TuDiabetes and Diabetes Advocates. Initiatives Read on! →
It is with both happiness and sorrow that I announce that there will be an opening at the Diabetes Hands Foundation for the position of Administrative and Programs Assistant beginning mid-April. I will be leaving the Bay Area, where the Read on! →